Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 5, 2021, 10:51 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2021, 10:51 PM CDT (03:51 UTC)
- Expired
- Apr 6, 2021, 12:15 AM CDT
- In force
- 84 min
- Issued by
- NWS Green Bay, WI
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 169 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 11:03 PM CDT | HAIL 0.5 | 8 N Tomahawk, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
364
WWUS83 KGRB 060351
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1051 PM CDT Mon Apr 5 2021
WIZ005-010-011-018-060515-
Vilas WI-Oneida WI-Forest WI-Lincoln WI-
1051 PM CDT Mon Apr 5 2021
...SPECIAL WEATHER STATEMENT...
At 1051 PM CDT, Doppler radar was tracking thunderstorms along a
line extending from near Johnson Lake Barrens Natural Area to near
Rainbow Flowage to near Spirit. Movement was east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Tomahawk, Newbold,
Harrison, Phelps, Boulder Junction, Woodboro and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4614 8910 4608 8895 4576 8894 4547 8936
4547 8942 4543 8942 4538 8949 4544 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0351Z 286DEG 19KT 4612 8955 4579 8953 4544 9000
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 5, 10:47 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 5, 10:47 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1047 PM CDT Mon Apr 5 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 236 PM CDT Mon Apr 5 2021 Another warm and dry day across the area with temperatures in the 70s to lower 80s. Wausau, Marshfield and Wisconsin Rapids have set record highs for the date with several other sites within a degree or two of the record. The combination of the dry vegetation, unseasonably warm temperatures, low humidity, and gusty winds has led to another day of elevated fire weather conditions. At least 6 fires have been noted today northwest of the Fox Valley. For tonight, a warm front will continue to lift northward across northern Wisconsin. An area of low pressure along with a cold front, and weak upper level disturbance across Minnesota will head east into the state late tonight. For tonight, there is a weak disturbance moving across the southern portion of the state. This feature could trigger an isolated thunderstorm across portions of central and east-central Wisconsin late this afternoon into early this evening. Meanwhile, the main thunderstorm activity is expected to develop across northern Minnesota late this afternoon into this evening and then move eastward across northern Wisconsin later this evening into the overnight hours. Models indicating most unstable CAPE values of 1,000 to 1,500 J/KG, 0-6 km shear values of 30 to 35 knots and steep mid level lapse rates support the potential for some strong or severe thunderstorms across north-central Wisconsin later this evening into early Tuesday morning. The SPC Day 1 Outlook has portions of north-central Wisconsin in the Marginal Risk of severe weather. Large hail and damaging winds will be the primary threat. The first cluster of storms will exit the area late tonight into early Tuesday morning. There will be a lull or break in the activity until afternoon when activity fires up along the cold front that will be sagging south during the day. Severe thunderstorms are not expected on Tuesday. High temperatures will range from around 60 north to the lower to middle 70s south. .LONG TERM...Tuesday Night Through Monday Issued at 236 PM CDT Mon Apr 5 2021 A frontal boundary will remain across the western Great Lakes region, which will bring several periods of showers and isolated thunderstorms at times for the middle to late part of the week as several low pressure systems track through the region. The main low will approach the area as a closed off low Thursday and Thursday night from the central Plains, lingering across the region as another low approaches from the west by the weekend. Although the track of the first low has come into better focus, keeping the weather active for the middle to late part of the week, the track of the second low is less certain. The uncertainty of the track of this second low will be the difference between a mainly dry weekend with a small chance for showers or a wetter weekend. Given the lack of clarity will not stray from the NBM POPs in this period. Yet another low pressure system is slated to track through the area early next week, which could continue the wet streak of weather across the western Great Lakes. Temperatures during the extended portion of the forecast are expected to 10 to 20 degrees above normal for this time of year. && .AVIATION...for 06Z TAF Issuance Issued at 1047 PM CDT Mon Apr 5 2021 Scattered thunderstorms are expected northwest of a AUW to IMT line tonight ahead of an approaching cold front. In addition, low clouds and fog could from along the Lake Michigan shore later tonight, but it is uncertain whether it would move inland to the airports at MTW/SUE/2P2. As the cold front moves slowly east across the area Tuesday, scattered thunderstorms will produce periods of MVFR conditions. Ceilings and visibilities will lower into MVFR or IFR range Tuesday night along with scattered showers and thunderstorms. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......RDM
Hazardous weather outlook, Apr 5, 8:20 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 820 PM CDT Mon Apr 5 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070130- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 820 PM CDT Mon Apr 5 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms tonight. There is a marginal risk for severe weather tonight across portions of north-central Wisconsin. The strongest storms could produce large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance for thunderstorms across the area Tuesday afternoon and night, and again Wednesday afternoon and night. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed, but spotters are asked to report any hail or gusty winds. LMZ521-522-541>543-070130- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 820 PM CDT Mon Apr 5 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a small chance of thunderstorms late tonight. Patchy dense fog is also possible late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will be possible at times Tuesday through Wednesday night. The storms are not expected to be severe. Patchy fog is also possible at times. RDM/Kallas
In the hours before
Special weather statement, Apr 5, 9:13 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
913 PM CDT Mon Apr 5 2021
WIZ005-060315-
Vilas WI-
913 PM CDT Mon Apr 5 2021
...SPECIAL WEATHER STATEMENT...
At 913 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles northeast of Butternut, or 8 miles west of Turtle Flambeau
Flowage, moving east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lac Du Flambeau, Boulder Junction, Winchester, Border Lakes Natural
Area, Rice Creek Natural Area, Arbor Vitae, Presque Isle, Manitowish
Waters, Van Vliet Hemlocks Natural Area and Trout Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4624 8961 4591 8964 4590 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0213Z 265DEG 14KT 4607 9037
RDMSpecial weather statement, Apr 5, 10:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1051 PM CDT Mon Apr 5 2021
WIZ005-010-011-018-060515-
Vilas WI-Oneida WI-Forest WI-Lincoln WI-
1051 PM CDT Mon Apr 5 2021
...SPECIAL WEATHER STATEMENT...
At 1051 PM CDT, Doppler radar was tracking thunderstorms along a
line extending from near Johnson Lake Barrens Natural Area to near
Rainbow Flowage to near Spirit. Movement was east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Tomahawk, Newbold,
Harrison, Phelps, Boulder Junction, Woodboro and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4614 8910 4608 8895 4576 8894 4547 8936
4547 8942 4543 8942 4538 8949 4544 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0351Z 286DEG 19KT 4612 8955 4579 8953 4544 9000
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:13 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Apr 5, 11:41 PM CDT | Special Weather Statement | GRB | Forest | 49 min |
| Apr 6, 12:28 AM CDT | Special Weather Statement | GRB | Langlade | 47 min |
| Apr 6, 1:07 AM CDT | Special Weather Statement | GRB | Langlade | 53 min |
| Apr 6, 1:44 AM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Apr 6, 2:31 AM CDT | Special Weather Statement | GRB | Marinette | 59 min |
| Apr 6, 2:40 AM CDT | Special Weather Statement | GRB | Portage, Wood | 95 min |
| Apr 6, 3:48 AM CDT | Special Weather Statement | GRB | Menominee, Oconto, Portage, Shawano, Waupaca | 42 min |
| Apr 6, 3:52 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 53 min |
| Apr 6, 4:41 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 64 min |
| Apr 6, 6:48 AM CDT | Special Weather Statement | GRB | Shawano | 42 min |
| Apr 6, 7:34 AM CDT | Special Weather Statement | GRB | Brown, Outagamie | 41 min |
| Apr 6, 8:00 AM CDT | Special Weather Statement | GRB | Brown | 45 min |
| Apr 6, 8:45 AM CDT | Special Weather Statement | GRB | Calumet, Kewaunee, Manitowoc | 60 min |
| Apr 6, 3:34 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Winnebago | 41 min |
| Apr 6, 4:23 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Shawano | 37 min |
| Apr 6, 5:33 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Menominee, Shawano | 57 min |
| Apr 6, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| Apr 6, 6:23 PM CDT | Special Weather Statement | GRB | Marinette | 52 min |
| Apr 6, 6:44 PM CDT | Special Weather Statement | GRB | Marathon | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.